Alert archive / Florida / Coastal Flood Statements in 2008

Coastal Flood Statement 5, NWS Melbourne, FL

September 5, 2008Volusia County, Florida

NWS Melbourne, FL issued this coastal flood statement at Sep 5, 2008, 1:29 AM EDT for Volusia County, Florida. It took effect at Sep 5, 2008, 5:49 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2008, 1:29 AM EDT (05:29 UTC)
In effect from
Sep 5, 2008, 5:49 AM EDT
Expired
Sep 5, 2008, 8:00 PM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 5.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMLB 051730 AAA
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
129 AM EDT FRI SEP 5 2008

FLZ047-054-059-064-141-147-051800-
/O.NEW.KMLB.CF.S.0005.080905T0949Z-080906T0000Z/
/O.CON.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
129 AM EDT FRI SEP 5 2008

...HIGH RISK OF RIP CURRENTS TODAY...

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

WINDS WILL CONTINUE TO INCREASE OVER THE ATLANTIC WATERS TODAY
AS THE CENTER OF TROPICAL CYCLONE HANNA MOVES TO THE NORTHWEST
AND PARALLEL TO THE EASTERN FLORIDA COAST. QUICKLY BUILDING SEAS
THAT OCCURRED OVERNIGHT WILL LEAD TO STRONG BREAKING WAVES AT THE
BEACHES TODAY...AND MAKE WADING INTO THE SURF VERY DANGEROUS. IN
ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS. LOCALIZED
BEACH EROSION IS ALSO EXPECTED TO WORSEN NEAR TIMES OF HIGH TIDE.

GOING INTO THE SURF IS NOT RECOMMENDED TODAY. KEEP A CLOSE WATCH
ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL.

$$

07
2 follow-up statements
000 
WHUS42 KMLB 051731 CCA
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
129 AM EDT FRI SEP 5 2008

FLZ047-054-059-064-141-147-060000-
/O.NEW.KMLB.CF.S.0005.080905T0949Z-080906T0000Z/
/O.CON.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
129 AM EDT FRI SEP 5 2008

...HIGH RISK OF RIP CURRENTS TODAY...

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

WINDS WILL CONTINUE TO INCREASE OVER THE ATLANTIC WATERS TODAY
AS THE CENTER OF TROPICAL CYCLONE HANNA MOVES TO THE NORTHWEST
AND PARALLEL TO THE EASTERN FLORIDA COAST. QUICKLY BUILDING SEAS
THAT OCCURRED OVERNIGHT WILL LEAD TO STRONG BREAKING WAVES AT THE
BEACHES TODAY...AND MAKE WADING INTO THE SURF VERY DANGEROUS. IN
ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS. LOCALIZED
BEACH EROSION IS ALSO EXPECTED TO WORSEN NEAR TIMES OF HIGH TIDE.

GOING INTO THE SURF IS NOT RECOMMENDED TODAY. KEEP A CLOSE WATCH
ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL.

$$

07
000 
WHUS42 KMLB 060023
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
823 PM EDT FRI SEP 5 2008

...HIGH SURF ADVISORY NO LONGER IN EFFECT...

FLZ047-054-059-064-141-147-060130-
/O.EXP.KMLB.SU.Y.0003.000000T0000Z-080906T0000Z/
/O.EXP.KMLB.CF.S.0005.000000T0000Z-080906T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
823 PM EDT FRI SEP 5 2008

...HIGH SURF ADVISORY HAS EXPIRED...

HIGH SURF CONDITIONS NEAR THE EAST CENTRAL FLORIDA COAST HAVE
DIMINISHED...THOUGH ROUGH SURF IS STILL POSSIBLE AT THE BEACHES
OVERNIGHT. THE HIGH SURF ADVISORY HAS BEEN ALLOWED TO EXPIRE.

AN ELEVATED THREAT FOR RIP CURRENTS IS EXPECTED AT EAST CENTRAL
FLORIDA BEACHES ON SATURDAY.

$$

MRV

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 4, 9:30 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Sep 4, 9:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EDT THU SEP 4 2008

.DISCUSSION...

...HANNA FORECAST TO MOVE NORTH-NORTHWEST OFFSHORE OF EAST CENTRAL
FLORIDA TONIGHT/FRIDAY...

...CONTINUED HIGH RIP CURRENT RISK AND DANGEROUS SURF CONDITIONS
FROM HANNA THROUGH FRIDAY...

...MAJOR HURRICANE IKE FORECAST TO APPROACH THE SOUTHEASTERN BAHAMAS
LATE THIS WEEKEND...

CURRENTLY...HANNA CONTINUES TO SHOW A DECENT CONVECTIVE BURST NW OF
THE CENTER WITH KMLB 88D INDICATING SQUALLS WRAPPING AROUND THE WEST
SIDE OF THE CIRCULATION AND AFFECTING THE ATLC WATERS SOUTH OF THE
CAPE. 915 MHZ CAPE WIND PROFILER INDICATES WINDS IN THE 1-3 KFT
LAYER HAVE INCREASED TO 25-30 KNOTS THIS EVENING WITH WINDS ALONG
THE COAST GUSTING TO 20-25 KNOTS FROM THE NNE.

FORECAST CONTINUES ON TRACK THIS EVENING WITH MAIN FCST UPDATES TO
INCLUDE INCREASING CLOUD COVER...MENTIONING SQUALLS ALONG THE COAST
WITH GUSTS TO 40 MPH POSSIBLE LATE TONIGHT INTO FRIDAY. WILL
CONTINUE LAKE WIND ADVISORY WITH SUSTAINED WINDS INCREASING TO 20-25
MPH RANGE AND GUSTS IN SQUALLS AND ALONG THE COAST TO BETWEEN 30 AND
40 MPH AS HANNA PASSES BY LATE TONIGHT THROUGH FRIDAY. HIGH SURF
ADVISORY CONTINUES WITH MARINE CONDS DETERIORATING OVERNIGHT.

&&

.AVIATION...SQUALLS WILL BEGIN TO AFFECT CSTL TERMINALS DURING THE
OVERNIGHT HOURS AND KDAB FRI MORNING. COULD SEE WIND GUSTS TO 30-35
KNOTS IN SQUALLS FROM 09Z-18Z FRI.

&&

.MARINE...TROPICAL STORM WARNING CONTINUES FOR THE OFFSHORE WATERS
FOR THE OVERNIGHT HOURS AND DURING THE DAY ON FRIDAY. ON MARINE
UPDATE...WILL SHOW AN INCREASE IN NEAR SHORE ATLC WATERS WINDS TO 30
KNOTS LATE TONIGHT AND INTO FRIDAY AS HANNA MAKES IT CLOSEST
APPROACH. WIND GUSTS TO 45 KNOTS IN SQUALLS OFFSHORE AND TO 40 KNOTS
FOR THE NEAR SHORE WATERS. THIS IS THE CURRENT THINKING PENDING THE
NHC 03Z COORD CALL.

MARINERS ARE URGED TO REMAIN IN PORT TONIGHT INTO FRIDAY

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  85  68  93 /  40  60  10  10
MCO  74  86  68  94 /  20  50  10  10
MLB  77  85  67  91 /  40  60  10  10
VRB  78  85  67  91 /  50  50  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE COS.

     LAKE WIND ADVISORY FRIDAY FROM 4 AM THROUGH 8 PM FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-
     ST. LUCIE COS.

AM...SMALL CRAFT ADVISORY UNTIL 2 AM SATURDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM-

     TROPICAL STORM WARNING FOR COASTAL WATERS 20 TO 60 NM OFFSHORE
     FROM FLAGLER BEACH JUPITER INLET-

&&

VOLKMER/WIMMER
Hazardous weather outlook, Sep 4, 6:25 AM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
625 AM EDT THU SEP 4 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
625 AM EDT THU SEP 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
A TROPICAL STORM WARNING HAS BEEN ISSUED FOR THE OFFSHORE PORTION OF
THE EAST CENTRAL FLORIDA ATLANTIC WATERS FOR TONIGHT AND FRIDAY.
CONDITIONS OVER THE NEAR SHORE COASTAL WATERS WILL ALSO BE HAZARDOUS
FOR SMALL CRAFT. FOR MORE INFORMATION ON THE MARINE IMPACTS OF
TROPICAL STORM HANNA...REFER TO THE LATEST TROPICAL STORM HANNA
LOCAL STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN
MELBOURNE.

...RIP CURRENT IMPACT...
LONG PERIOD SWELLS IMPACTING THE BEACHES IN ADVANCE OF HANNA WILL
LEAD TO A HIGH RIP CURRENT RISK AGAIN TODAY. ONLY ENTER THE SURF
NEAR LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN.

...COASTAL FLOOD IMPACT...
STRONG BREAKING WAVES WILL CONTINUE AT THE BEACHES...SO VENTURING
INTO THE SURF WILL BE DANGEROUS. THE SURF WILL BECOME MORE HAZARDOUS
TONIGHT AS WINDS AND SEAS BUILD OVER THE ATLANTIC. MINOR BEACH
EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE.

...HIGH WIND IMPACT...
NORTHEAST WINDS WILL GUST 20 TO 25 MPH THIS AFTERNOON ALONG THE COAST.
NORTH WINDS TONIGHT WILL REMAIN GUSTY TO AROUND 25 MPH NEAR THE
BEACHES.

...RIVER FLOOD IMPACT...
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MIDDLE ST JOHNS RIVER.
NEAR GENEVA...ABOVE LAKE HARNEY...RECORD FLOODING IS OCCURRING.
FLOODING AT GENEVA...SANFORD...DELAND AND ASTOR IS FORECAST TO
CONTINUE FOR THE FORESEEABLE FUTURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HANNA IS FORECAST TO MOVE NORTHEAST OF THE AREA FRIDAY AFTERNOON.
MARINE CONDITIONS WILL CONTINUE TO BE HAZARDOUS THOUGH. DANGEROUS
RIP CURRENTS AND ROUGH SURF WILL ALSO CONTINUE. SEAS WILL SUBSIDE
OVER THE WEEKEND BUT A LINGERING LONG PERIOD SWELL WILL PRODUCE
DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.